Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 137, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 10, 2014, 9:55 PM CDT for Coahoma County, Quitman County, Tunica County, Mississippi; Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2014, 9:55 PM CDT (02:55 UTC)
- Expired
- Oct 11, 2014, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tunica County, MS
The radar
The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS54 KMEG 110255
FFWMEG
ARC107-MSC027-119-143-110600-
/O.NEW.KMEG.FF.W.0137.141011T0255Z-141011T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT FRI OCT 10 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 100 AM CDT
* AT 954 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBBS...
DUNDEE...LITTLE TEXAS...CLARKSDALE...FRIARS POINT...JONESTOWN...
KINGS...SHERARD...BELEN...DARLING...LAMBERT...MARKS...SLEDGE AND
CRUMROD.
THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...FLOWER
LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3415 9109 3419 9110 3422 9107 3429 9108
3434 9105 3435 9101 3446 9101 3448 9106
3463 9105 3464 9023 3411 9018 3410 9067
3411 9067 3412 9112
$$1 follow-up statement
669
WGUS74 KMEG 110604
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 AM CDT SAT OCT 11 2014
ARC107-MSC027-119-143-110613-
/O.EXP.KMEG.FF.W.0137.000000T0000Z-141011T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-QUITMAN MS-COAHOMA MS-PHILLIPS AR-
104 AM CDT SAT OCT 11 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR PHILLIPS...COAHOMA...
QUITMAN AND SOUTHERN TUNICA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. RAIN STILL IS FALLING OVER SOME OF THE AREA...HOWEVER...IT
IS GENERALLY LIGHT.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
LAT...LON 3415 9109 3419 9110 3422 9107 3429 9108
3434 9105 3435 9101 3446 9101 3448 9106
3463 9105 3464 9023 3411 9018 3410 9067
3411 9067 3412 9112
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 9:55 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 10, 9:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT FRI OCT 10 2014
.UPDATE...
AS OF 930PM...
A COLD FRONT EXTENDS FROM JUST SOUTH OF SAVANNAH TENNESSEE
SOUTHWESTWARD TO WEST HELENA ARKANSAS. TEMPERATURES NORTH OF THE
BOUNDARY ARE IN THE UPPER 50S AND 60S...WITH 70S SOUTH. RADAR
TRENDS AND SHORT TERM MODELS CONTINUE TO SHOW CONVECTIVE TRAINING
OF THUNDERSTORMS ALONG AND SOUTH OF THE FRONT ACROSS MUCH OF NORTH
MISSISSIPPI INTO THE OVERNIGHT HOURS. IN ADDITION...MODELS
INDICATE HEAVY RAIN CONTINUING INTO TOMORROW FOR THESE AREAS. FOR
THIS...WENT AHEAD AND EXTENDED THE FLASH FLOOD WATCH SOUTHWARD TO
INCLUDE THE REST OF OUR FA. OVER THE PAST HOUR OR SO...RADAR
PRECIPITATION ESTIMATES SHOW 1 TO 1.5 INCHES HAS FELL OVER
PORTIONS OF NORTHWEST MISSISSIPPI. THE MAIN RISKS OVERNIGHT WILL
BE FLASH FLOODING. A VERY ISOLATED RISK FOR A SEVERE STORM OR TWO
WILL STILL EXISTS HOWEVER.
THE FRONTAL BOUNDARY APPEARS TO HAVE FINALLY STALLED AND WILL
REMAIN OVER THE SAME AREA THROUGH THE OVERNIGHT HOURS.
HAVE UPDATED TEMPERATURES...INCREASED POPS...AND EXTENDED THE
FLASH FLOOD WATCH. ALSO UPDATED HWO TO INCLUDE THE NEW WATCH AREA.
AC3
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT FRI OCT 10 2014/
DISCUSSION...20Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
BOUNDARY ALONG THE I-30/I-40 CORRIDOR IN ARKANSAS AND ALONG I-40
IN WEST TENNESSEE. LATEST WSR-88D RADAR TRENDS SHOW SCATTERED TO
PERHAPS NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MID SOUTH WITH
THE BEST COVERAGE AT THIS TIME ACROSS NORTHEAST MISSISSIPPI...AND
ALONG AND WEST OF THE MISSISSIPPI RIVER. AS OF 3 PM
CDT...TEMPERATURES RANGE FROM THE 60S ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE...AND
70S TO LOWER/MIDDLE 80S SOUTH OF THE BOUNDARY WITH THE WARMEST
READINGS OCCURRING ACROSS NORTH MISSISSIPPI. HEAVY RAINFALL
POTENTIAL FOR TONIGHT INTO THIS WEEKEND AND THE POTENTIAL FOR
SEVERE THUNDERSTORMS MONDAY INTO MONDAY NIGHT ARE THE PREDOMINANT
CONCERNS IN THIS AFTERNOON/S FORECAST.
SHORT TERM...(TONIGHT THROUGH TUESDAY)...NOT MUCH CHANGE OVERALL
IS EXPECTED IN THE UNSETTLED PATTERN THAT WILL REMAIN IN PLACE
ACROSS THE MID SOUTH THIS WEEKEND AS A NEARLY STATIONARY SURFACE
FRONT WILL REMAIN PARALLEL TO UPPER LEVEL FLOW ALOFT. SEVERAL
SHORTWAVE TROUGHS EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE
ACROSS THE MID SOUTH/LOWER MISSISSIPPI VALLEY THIS WEEKEND
RESULTING IN SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
THE PERIOD. A STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORM MAY
BE POSSIBLE THROUGH THE PERIOD MAINLY SOUTH OF THE QUASI-
STATIONARY BOUNDARY. HOWEVER...THE MAIN CONCERN WILL BE THE
POTENTIAL FOR HEAVY RAINFALL AND SUBSEQUENT FLASH FLOODING. SHORT
TERM MODELS INDICATE A POTENTIAL OF 3-5 INCHES OF RAIN THROUGH
SUNDAY ACROSS AREAS MAINLY ALONG AND NORTHWEST OF I-40. CURRENT
FLASH FLOOD WATCH IS IN GOOD SHAPE AT THIS TIME. HOWEVER...MAY
NEED TO CONSIDER EXPANDING THE COVERAGE FURTHER SOUTH AND PERHAPS
AN EXTENSION INTO SUNDAY/SUNDAY NIGHT IF LATER MODEL RUNS
NECESSITATE A CHANGE FROM THE CURRENT HEADLINE CONFIGURATION.
MODELS REMAIN IN DECENT AGREEMENT OVERALL WITH A STRONG AND DEEP
UPPER LEVEL TROUGH MOVING THROUGH THE MIDDLE AND LOWER MISSISSIPPI
VALLEYS MONDAY INTO MONDAY NIGHT AND A SURFACE LOW MOVING
NORTHEAST FROM OKLAHOMA TO CHICAGO BY MONDAY NIGHT. IMPRESSIVE 70-120
DM 700-500 MB LAYER MID LEVEL HEIGHT FALLS...FAVORABLE WINDS
ALOFT...SUFFICIENT DIRECTIONAL AND SPEED SHEAR AND INSTABILITY
SUGGEST A GOOD POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. AN EARLY LOOK AT POTENTIAL THREATS WOULD BE LARGE
HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS ALONG WITH A
SECONDARY THREAT FOR TORNADOES. ITS STILL TOO EARLY TO PIN DOWN
EXACT THREATS BUT WILL FURTHER ASSESS AS LATER MODEL RUNS ARRIVE
TONIGHT INTO THIS WEEKEND. STAY TUNED...
LONG TERM...(TUESDAY THROUGH FRIDAY)...AS THE STRONG UPPER LEVEL
TROUGH MOVES THROUGH THE LOWER MISSISSIPPI VALLEY MONDAY/MONDAY
NIGHT...ECMWF/GFS LONG TERM MODELS BEGIN TO DIVERGE SIGNIFICANTLY
AS THE ECMWF DEVELOPS A CUT OFF UPPER LEVEL LOW OVER THE
MIDDLE/LOWER MISSISSIPPI VALLEYS. CONSEQUENTLY...WILL CARRY A
MAINLY RAIN FREE AND LOW CONFIDENCE FORECAST FOR NEXT TUESDAY
THROUGH FRIDAY.
CJC
&&
.AVIATION...
00Z TAF CYCLE
A FRONTAL BOUNDARY IS NEAR MEM-MKL AND WILL MOVE INTO NRN MS
OVERNIGHT. WINDS WILL BECOME NORTHERLY BEHIND THIS BOUNDARY. EXPECT
A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER NRN AR TO SPREAD INTO
THE FORECAST AREA LATER THIS EVENING AND OVERNIGHT. MVFR CIGS ARE
EXPECTED LATER THIS EVENING AND IFR CONDITIONS EXPECTED AFTER
MIDNIGHT. MVFR CONDITIONS WILL BE WIDESPREAD SATURDAY WITH PATCHES
OF IFR CONDITIONS. SHOWERS WILL BE NUMEROUS SATURDAY WITH
OCCASIONAL THUNDERSTORMS.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Oct 10, 9:39 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 939 PM CDT FRI OCT 10 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-120445- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 939 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS NOW IN EFFECT ACROSS THE ENTIRE MID-SOUTH AS A STATIONARY FRONT WILL PRODUCE SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH DAMAGING WINDS AND PERHAPS HAIL AS THE SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLASH FLOOD WATCH CONTINUES FOR ALL OF THE MID-SOUTH THROUGH SUNDAY MORNING. THE FRONT WILL BE NEARLY STATIONARY ACROSS THE AREA THROUGH SATURDAY NIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RESULT IN HEAVY RAINFALL ACROSS THE MID SOUTH. A STRONG UPPER LEVEL TROUGH AND COLD FRONT WILL MOVE THROUGH THE MID SOUTH NEXT MONDAY INTO MONDAY NIGHT WITH SOME OF THESE THUNDERSTORMS BECOMING STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT. AC3
Nearby
Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.